Font Size
A
A
A
1

Medications and Drugs

Brand Names: KneeRelief

Generic Name: acetaminophen, caffeine, and magnesium salicylate (Pronunciation: ah seet oh MIN oh fen, KAF een, mag NEEZ ee um sa LIS il ate)

What is acetaminophen, caffeine, and magnesium salicylate (KneeRelief)?

Acetaminophen is a pain reliever and a fever reducer.

Caffeine is used in this product to increase the pain relieving effects of acetaminophen.

Magnesium salicylate is used to reduce pain, inflammation, and fever.

The combination of acetaminophen, caffeine, and magnesium salicylate is used to treat pain and swelling from conditions such as muscle aches, arthritis, and joint soreness.

Acetaminophen, caffeine, and magnesium salicylate may also be used for other purposes not listed in this medication guide.

What are the possible side effects of acetaminophen, caffeine, and magnesium salicylate (KneeRelief)?

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

Stop using this medication and call your doctor at once if you have any of these serious side effects:

  • black, bloody, or tarry stools;
  • coughing up blood or vomit that looks like coffee grounds;
  • nausea, stomach pain, low fever, loss of appetite, dark urine, clay-colored stools, jaundice (yellowing of the skin or eyes);
  • easy bruising or bleeding;
  • agitation, confusion, or hallucinations; or
  • seizure (convulsions).

Less serious side effects may include:

  • mild nausea, vomiting, indigestion, or upset stomach;
  • ringing in your ears; or
  • trouble sleeping (insomnia).

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

What is the most important information I should know about acetaminophen, caffeine, and magnesium salicylate (KneeRelief)?

Magnesium salicylate should not be given to a child or teenager who has a fever, especially if the child also has flu symptoms or chicken pox. A salicylate can cause a serious and sometimes fatal condition called Reye's syndrome in children.

Tell your doctor if you drink more than three alcoholic beverages per day or if you have ever had alcoholic liver disease (cirrhosis). You may not be able to take medication that contains acetaminophen.

Stop taking this medication and call your doctor if you have a fever lasting longer than 3 days, or pain lasting longer than 10 days.

Do not take more of this medication than is recommended. An overdose of acetaminophen can cause damage to your liver. The maximum amount of acetaminophen for adults is 1 gram (1000 mg) per dose and 4 grams (4000 mg) per day. If you drink more than three alcoholic beverages per day, do not take acetaminophen without your doctor's advice, and never take more than 2 grams (2000 mg) of acetaminophen per day.

Do not drink alcohol while you are taking acetaminophen, caffeine, and magnesium salicylate. Alcohol can increase your risk of liver damage or stomach bleeding while you are taking this medication.

Tell your doctor if you drink more than three alcoholic beverages per day. You may not be able to take medication that contains acetaminophen.

Do not use any other pain or fever medication without first asking your doctor or pharmacist. Acetaminophen (sometimes abbreviated as "APAP"), caffeine, and magnesium salicylate are contained in many combination medicines. If you take certain products together you may accidentally take too much of a certain drug. Read the label of any other medicine you are using to see if it contains acetaminophen, APAP, caffeine, or magnesium salicylate.



Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Pill Identifier Tool

Need help identifying pills and medications?
Use the pill finder tool on RxList.